MAUDE Adverse Event Report: ARTHROCARE CORPORATION EVAC 70 XTRA COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION EVAC 70 XTRA COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EICA5872-01
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Partial thickness (Second Degree) Burn (2694)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A clinical evaluation states that the two photos provided confirm the presence of the burn in the corner of the patient¿s mouth that appears to include blistering through the epidermal layer and possibly into the dermal layer.It was reported the patient was not seen post-operatively, but complete healing was reported by the parents.All documents and images provided as of this date have been reviewed and considered, and unless noted, do not contribute to the clinical/medical investigation.Based on the adverse event report, the burn on the patient¿s lip was possibly due to a ¿suspicion of insulation failure of the long part of the handpiece.¿ but the device was not returned for evaluation to confirm.The ifu does warn ¿care should also be taken to ensure surrounding tissue is properly monitored.Precautions: use care when bending the wand shaft.Aggressive bending could occlude internal suction/irrigation lines and/or damage the wand shaft insulation.Damaged insulation could lead to unwanted electrical conduction resulting in patient burns¿.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H11: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a tonsillectomy with adenoidectomy surgery, the evac 70 wand exhibited an insulation defect on the long part of the wand, and when pressure was applied to the corner of the patient¿s mouth, it resulted in a burn on the corner of the mouth.The burn was noticed after the procedure was completed.Vaseline was applied on the patient burn.A postoperative lip commissure was done on the patient.A complete healing of the burn was reported.No further complications were reported.

Brand Name
EVAC 70 XTRA COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23665910
Report Number3006524618-2025-00674
Device Sequence Number21440313
Product Code GEI
UDI-Device Identifier00817470003710
UDI-Public817470003710
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEICA5872-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date11/27/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexUnknown